MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Codes Calcified (1077); Gradient Increase (1270); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446)
Date of Event 09/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional narratives.Surgical/percutaneous intervention is indicated or performed, or harm occurred due to the device, or there is a device malfunction that could cause or contribute to a serious injury.This event is considered a serious injury.The device was returned and product evaluation is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
Edwards received notification from the patient with a 29mm mitral valve underwent a redo procedure after an implant duration of 6 years, 4 months due to severe stenosis.The patient presented with chf and sob.
 
Additional Manufacturer Narrative
Corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
Edwards received notification that a 6900ptfx 29mm mitral valve was explanted after an implant duration of 6 years, 4 months due to severe stenosis.The patient presented with chf and sob.Per product evaluation vegetation, calcification, and pannus were confirmed.
 
Additional Manufacturer Narrative
H10: additional narratives.H3: product evaluation.Customer report of stenosis was confirmed through observed host tissue overgrowth and calcification.X-ray demonstrated wireform intact, moderate calcification on leaflet 1, and heavy calcification on leaflet 3.Host tissue overgrowth on the stent circumference was moderate at the outflow aspect and minimal at the inflow aspect.Moderate to heavy host tissue overgrowth fused leaflets 1 and 2 by approximately 10mm at commissure 2 and leaflets 2 and 3 by approximately 10mm at commissure 3 on the outflow aspect.Subvalvular apparatus was also observed around the valve along with the host tissue overgrowth.What appeared to be organic material was also observed on the surfaces of all three leaflets near the free margins on the inflow aspect.Calcification and host tissue overgrowth restricted leaflet mobility and led to stenosis.Sewing ring cloth was cut in multiple areas around the valve exposed the metal band around leaflets 1 and 3 on the inflow aspect.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to a manufacturing deficiency and/or one was not confirmed through investigation.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.Corrected data: "vegetation" was removed in h3.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17998544
Report Number2015691-2023-17033
Device Sequence Number12443881
Product Code DYE
UDI-Device Identifier00690103163605
UDI-Public(01)00690103163605(17)200917
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Model Number6900PTFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2023
Supplement Date Received by Manufacturer10/17/2023
01/04/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/06/2023
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale